I am on my eleventh day of hydrocodone/methadone withdrawal after years of chronis back pain and a lumbar fusion surgery. I have clonidine for the anxiety, and it works well for everything but long lasting sleep... have not found anything to help there,nor for the nausea and feel like my stomach is gonna burst out of my body constantly. Any advice out there for sleep and stomach issues would be received with open arms. I would also like to add, that anyone who has successfully completed narcotic withdrawal has my utmost respect, this is by far , the HARDEST thing I have done(doing) in my forty years on this earth. I wish you the very best, and I pray you do not fall back. Thanks in advance for any advice...
I'm sure you will be getting more answers but for now I will tell you that dramamine really helped me - got rid of the nausea and put me to sleep. You are doing a wonderful thing - I hope your pain is gone. I think the withdrawal from the methadone is worse but they are all bad. It sounds like you were taking it for pain tho so that's half the battle I think, unless you are still in pain. There will be a little at first but it goes away. It will end all end I promise. Do you have a support group or anyone who understands what you are going though? I recommend narcotics anonymous if you can - you will be among people who have good advice and know exactly what you are going thru but if not we will help you here. I used immodium for diarhea and tried to drink 7 up for nausea besides the dramamine. Time is really the main thing. Sleep loss is just normal - the less you take to force yourself to sleep the better off you will be. This is your bodies way of saying - "hey you made me sleepy often enough, I want to stay awake and start living again." It's kind of a rebound effect. I was told many years ago that not too many have died from lack of sleep but it's what you take to force sleep that kills you. I didn't sleep more that 1 hour for 6 days and I just watched TV and I went to sleep eventually. The problem for most people is work. If there is work and kids pressuring us we just can't do it. Stick with it and you will be O.K. I know that sounds crazy now and I had been thru alcohol withdrawal which was bad but the narcotic withdrawal made my mind a little crazier and I guess because I was older too. The mind will get back to normal but give yourself time and you will be "NORMAL" (whatever that is) again. Thoughts are with you.
Hello again, htwooh! It's been a while. I agree with htwooh's excellent advice. Especially the ImodiumAD. That will help a lot! My daughter is an active member of NA. I must say however, I do not agree with part of their philosophy. They encourage members to stay away from people and places that remind them of using. Most of us would be living in a closet if that were the case. In any event, you came to the right place for support. So many people who have gone through or are still battling addiction will have great advice for you. You should be commended for doing the right thing. Hang in there and always remember, you do not have to fight this battle alone!
Good luck to you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 May 2011 • 2 answers
Posted 29 Oct 2011 • 4 answers
Posted 27 Sep 2013 • 3 answers
Posted 28 Mar 2015 • 2 answers
Posted 4 Aug 2015 • 0 answers